Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Non-negative Legendrian isotopy in $ST^*M$

Vladimir Chernov and Stefan Nemirovski

Geometry & Topology 14 (2010) 611–626
Abstract

It is shown that if the universal cover of a manifold M is an open manifold, then two different fibres of the spherical cotangent bundle STM cannot be connected by a non-negative Legendrian isotopy. This result is applied to the study of causality in globally hyperbolic spacetimes. It is also used to strengthen a result of Eliashberg, Kim and Polterovich on the existence of a partial order on Cont˜0(STM).

Keywords
Legendrian isotopy, causality
Mathematical Subject Classification 2000
Primary: 53D35
Secondary: 53C50, 83C99
References
Publication
Received: 23 May 2009
Revised: 19 October 2009
Accepted: 16 November 2009
Published: 15 February 2010
Proposed: Leonid Polterovich
Seconded: Yasha Eliashberg and Danny Calegari
Authors
Vladimir Chernov
Department of Mathematics
Dartmouth College
6188 Kemeny Hall, Hanover, NH 03755
USA
Stefan Nemirovski
Steklov Mathematical Institute
Gubkina 8
119991 Moscow
Russia
Mathematisches Institut
Ruhr-Universität Bochum
Universitätsstraße 150
44780 Bochum
Germany